Mar 12 2014

Still here…


Yikes, I just realized that it’s been two weeks since I blogged!

This is not due to me being completely under the weather, do not fear. It’s due to me being partially under the weather, and then trying to use my up-times to get some work done on the ebooks. I would love to get the rest of the Kindle versions out by the end of this month. The epubs are in process, as well, but less speedily…

Meanwhile, I had TH chemo on Monday again. It’s a lot of stuff that goes in.

premeds 03-10-14

And this is just the stuff they use to prep me before  the Taxol and Herceptin, the big guns.


I don’t actually feel bad during the infusion… I just chill out and read and surf the internet, write a bit,  make notes, listen to music.   Thank goodness this hospital has free wifi!    They have TV’s at each infusion station, too, but bleagh.  Daytime TV?  No way.

Sabine’s going to be taking a week’s vacation from me, hooray for her!   She’s had to do a lot.  Our pal Brian is coming on Sunday do fill in for her and be my minion, and Sabine will be basking in sunshine by the sea.   About which I’m jealous, of course.   At least the  weather around here, while still swinging wildly, is hitting some nicer numbers on the upswing.  I try to take a walk for about half an hour, on days when I can.

Meanwhile, hey, I’ve got radioactive blood!  Yesterday they did a MUGA scan (Multi-Gated Acquisition Scan, also known as radionuclide angiography), to test my heart-valve functioning.   They do this every three months in order to track a not-common but possible side-effect of my treatments.  They want to stay on top of it.  I’ll know the results on Monday next.

Naturally, many jokes with the radiology tech person.   I was leaning toward Spider-man, she tending toward the Hulk.   The student in attendance, a young foreign gentleman, was a bit puzzled at us.

The new chemo has a huge dose of steroids to accompany it, but for a shorter period than previously, meaning that I’m moving into a crash-mode right now.  Last time, Wednesday was the hard day for the crash, with other attendant annoyances and pains — so, more to come shortly,  I suppose.  Fortunately, I’m off work, so my calendar is clear…

Minor but annoying side-effects:  I cannot play the guitar!  This because the AC portion of my chemo had a cumulative side-effect of dehydrating my skin so much that no amount of lotion prevented my fingertips from being crazily-sensitive to any kind of friction, and actually sometimes cracking.  I  believe this was exacerbated by all the paper-handling in my day-job, which I was still working at that point.  Also, as a finger-style guitarist, I use my nails to play… and the other common side-effect is that your nails start growing in weird.   And freakishly painful.  Like having a tiny, tight vise on each finger.

That’s starting to diminish now, although the fingernail thing, while hurting less, remains peculiar.   And kind of creepy, with multiple subsurface colorations.

When I signed up for Worldcon in London, I told them I was interested in doing a 20-minute musical performance… I’m hoping I’m back in the musical groove by then, but if I have to back out of that part, it’s not the end of the world.  Heck, I don’t even know yet if they’re going to give me a slot at all.

Meanwhile, my oncologist is still pleased with my progress,  the surgeon’s happy, and I’m just movin’ on down that track toward getting this thing to be gone.

In other news: yes of course I watched Cosmos!   Love Neil deGrasse Tyson.  I thought it was delightful and moving.  And I agree with most reviews I’ve read, that the animated bit about Giordano Bruno ran a bit long… but it did serve as a reminder that there were times in history when disagreeing with religion could get you killed!

Wait, that’s still today, isn’t it?  Depending on where you live, that is.